Connect
MJA
MJA

Death and paramethoxyamphetamine — an evolving problem

Werner Jacobs
Med J Aust 2002; 177 (8): 460.
Published online: 21 October 2002

To the Editor: I read with great interest the article by Byard et al,1 as well as the previous work by these authors on paramethoxyamphetamine (PMA)-related fatalities in South Australia.2 In 2001, I encountered a similar fatal "outbreak" in Belgium: six fatal cases, four of them in the Antwerp metropolitan area.3,4 Striking similarities between the Belgian and Australian fatalities include the clinical symptoms, the autopsy findings and the history of alleged "ecstasy" intake. Pure PMA tablets were found on a victim with an "xTc" logo pressed onto the surface of the tablets.3

  • Werner Jacobs


Correspondence: wjacobs@uia.ua.ac.be

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.